Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 29, 2013, 8:25 PM EDT for Livingston County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2013, 8:25 PM EDT (00:25 UTC)
- Expired
- Jun 29, 2013, 9:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WWUS81 KBUF 300025
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
825 PM EDT SAT JUN 29 2013
NYZ013-014-300130-
LIVINGSTON NY-ONTARIO NY-
825 PM EDT SAT JUN 29 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR DANSVILLE...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL LIFT NORTHEAST ACROSS SOUTHERN LIVINGSTON COUNTY AND
SOUTHERN ONTARIO COUNTY THROUGH 9:30 PM...POSSIBLY PRODUCING OVER AN
INCH OF RAIN FOR SITES SUCH AS DANSVILLE...SPRINGWATER AND NAPLES.
THIS STORM WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4260 7792 4280 7762 4278 7725 4276 7726
4276 7731 4266 7736 4257 7737 4257 7765
4254 7766 4253 7771 4248 7771 4247 7774
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:47 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 29, 7:47 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 747 PM EDT SAT JUN 29 2013 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE AND A STALLED OUT UPPER LEVEL DISTURBANCE WILL KEEP UNSETTLED WEATHER GOING THROUGH THE WEEKEND AND MUCH OF NEXT WEEK. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE EVERY DAY...ALTHOUGH THERE WILL BE RAIN FREE PERIODS AS WELL. IT WILL REMAIN MUGGY THROUGH NEXT WEEK WITH TEMPERATURES CLOSE TO SEASONAL AVERAGES. && .NEAR TERM /THROUGH SUNDAY/... AS OF 23Z...HAVE UPDATED THE FORECAST TO ADJUST POPS AND SKY COVER BASED ON RECENT RADAR AND SATELLITE TRENDS. REGIONAL RADAR TRENDS CONTINUE TO SHOW A NARROW BAND OF SHOWERS HOLDING TOGETHER FAIRLY WELL AS IT LIFTS NORTH ACROSS THE WESTERN SOUTHERN TIER...AND SUGGEST THAT THIS AREA WILL HOLD TOGETHER BETTER/MAKE IT A BIT FURTHER NORTH INTO OUR NEXT TIER OF COUNTIES THAN PREVIOUSLY THOUGHT...SO CONSEQUENTLY HAVE ADJUSTED POPS UPWARD FOR THESE AREAS. MEANWHILE...MUCH MORE SCATTERED ACTIVITY OVER THE NIAGARA PENINSULA/ SAINT LAWRENCE VALLEY/LEWIS COUNTY CONTINUES TO LARGELY BEHAVE AS EXPECTED...WITH ONLY MINOR TWEAKS NEEDED IN THESE AREAS. AS FOR SKY COVER...HAVE HAD TO SIGNIFICANTLY ADJUST THIS DOWNWARD OVER MOST AREAS NORTH OF THE SOUTHERN TIER FOR THE NEXT FEW HOURS GIVEN FAIRLY WIDESPREAD LAKE SHADOWING THAT HAS RENDERED SKIES MOSTLY SUNNY/CLEAR AS OF EARLY THIS EVENING. AFTER SUNSET...EXPECT SKIES TO TREND BACK TO MOSTLY CLOUDY AGAIN THANKS TO PLENTIFUL LINGERING LOW LEVEL MOISTURE...AND AS DEBRIS FROM THE SHOWERS OVER THE SOUTHERN TIER LIFTS NORTHWARD INTO THE REMAINDER OF THE REGION. OTHERWISE...THE FORECAST REMAINS THE SAME...PORTIONS OF THE MID AFTERNOON NEAR TERM DISCO FOLLOW BELOW. TONIGHT THE CLOSED LOW OVER SOUTHERN QUEBEC WILL BEGIN TO OPEN AND ACCELERATE TO THE NORTHEAST AND AWAY FROM THE REGION. THIS WILL LEAVE A BROAD TROUGH AXIS TO OUR WEST...FROM QUEBEC INTO THE WESTERN OHIO VALLEY. WITH THE MAJORITY OF THE LARGE SCALE FORCING FOR ASCENT RE-ORGANIZING TO OUR WEST...EXPECT A GRADUAL DISSIPATING TREND OF SHOWERS ACROSS THE SOUTHERN TIER...FINGER LAKES...AND EASTERN LAKE ONTARIO REGION THROUGH THE MID TO LATE EVENING. THE MAJORITY OF THE OVERNIGHT PERIOD SHOULD BE MAINLY DRY...ALTHOUGH WITH SUCH ABUNDANT LOW LEVEL MOISTURE AROUND CANNOT RULE OUT AN ISOLATED SHOWER. BOTH THE NAM AND CANADIAN GEM ARE SUGGESTING WEAK CONVERGENCE ZONES OVER LAKES ERIE AND ONTARIO TONIGHT AS WEAK LAND BREEZE CIRCULATIONS DEVELOP...WHICH MAY PRODUCE A LITTLE BETTER CHANCE OF SCATTERED SHOWERS OVER THE LAKES. ABUNDANT LOW LEVEL MOISTURE WILL KEEP A GOOD AMOUNT OF CLOUD COVER OVERNIGHT...AND LOW STRATUS MAY TEND TO RE-FORM AGAIN LATE TONIGHT ESPECIALLY IN WESTERN NY AS WEAK NORTHEAST UPSLOPE FLOW BECOMES ESTABLISHED. TEMPERATURES WILL COOL INTO THE LOWER 60S ON THE LAKE PLAINS WITH MID TO UPPER 50S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION. MODEL POINT SOUNDINGS SHOW A STEEP SURFACE BASED INVERSION DEVELOPING OVERNIGHT...SUGGESTIVE OF FOG POTENTIAL AS THE LOW LEVELS NEAR SATURATION. PATCHY FOG COULD FORM JUST ABOUT ANYWHERE...WITH THE MOST WIDESPREAD FOG LIKELY TO BE ACROSS THE SOUTHERN TIER AND FINGER LAKES. ON SUNDAY A MID LEVEL CLOSED LOW WILL CONTINUE TO MATURE ACROSS THE WESTERN OHIO VALLEY...WITH DEEP SOUTHERLY FLOW EAST OF THE CLOSED LOW ACROSS MUCH OF THE EASTERN QUARTER OF THE NATION. THIS WILL CONTINUE TO TRANSPORT DEEP MOISTURE NORTHWARD INTO THE AREA WITH PWAT BEING MAINTAINED AROUND 1.5 INCHES. AN UPPER LEVEL JET WILL STRENGTHEN AND LIFT NORTH DURING THE DAY...WITH THE FAVORED RIGHT ENTRANCE REGION APPROACHING BY THE END OF THE DAY AND BRINGING AN UPSWING IN UPPER LEVEL DIVERGENCE. AT THE SURFACE...BOTH THE NAM AND CANADIAN GEM DEVELOP NORTHEAST FLOW...WHICH WILL FOCUS THE BEST CONVERGENCE ALONG A BOUNDARY FROM THE SOUTHERN TIER INTO THE FINGER LAKES TO CENTRAL NY AND THE TUG HILL REGION. POCKETS OF INSOLATION COUPLED WITH COOL TEMPERATURES ALOFT WILL PRODUCE MODEST INSTABILITY AND NO CONVECTIVE INHIBITION. THIS WILL LEAD TO AN UPSWING IN THE COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS BY MIDDAY WITH THE MOST WIDESPREAD ACTIVITY EXPECTED FROM THE INTERIOR SOUTHERN TIER INTO THE FINGER LAKES AND CENTRAL NY. A MORE STABLE NORTHEAST FLOW OVER AND DOWNWIND OF THE LAKES WILL KEEP AREAS CLOSER TO THE LAKESHORES MUCH DRIER. IN FACT...AT LEAST LIMITED SUNSHINE MAY DEVELOP IN THE AFTERNOON ALONG THE LAKESHORES SIMILAR TO TODAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... WATER VAPOR IMAGERY DISPLAYS SEVERAL SHORTWAVES THIS AFTERNOON...ONE NEAR SW WISCONSIN...ANOTHER STREAMING ACROSS THE HIGH PLAINS AND TOWARDS MISSOURI...AND ANOTHER OVER SOUTHERN SASKATCHEWAN. ALL THESE SHORTWAVE WILL HELP TO CARVE...POSSIBLY RETROGRADE AND THEN CUT OFF AN UPPER LEVEL TROUGH OVER THE GREAT LAKES AND MISSISSIPPI VALLEY THIS TIME PERIOD. WITH A BROAD WESTERN ATLANTIC RIDGE IN PLACE A SOUTHERLY FLOW OF MOISTURE WILL CONTINUE THROUGH THIS TIME PERIOD. AT THE SURFACE AN AREA OF LOW PRESSURE WILL BE FOUND OVER THE DEEP SOUTH WITH AN INVERTED TROUGH EXTENDING NORTHWARD TOWARDS THE MID ATLANTIC STATES. THIS TROUGH WILL SERVE AS A FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS...WITH THE BULK OF ACTIVITY DIURNALLY DRIVEN. SUNDAY NIGHT SHOWERS AND THUNDERSTORMS WILL DIMINISH THROUGH THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. THROUGH THE COURSE OF MONDAY THIS SURFACE TROUGH WILL BEGIN TO EXTEND NORTHWARD WITH A SURGE OF MOISTURE RIDING NORTHWARD. INSTABILITY INCREASING THROUGH THE AFTERNOON...TOWARDS 1000 TO 1500 J/KG WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS...WITH THE LIKELY PLACE FOR THESE STORMS ALONG AND SOUTH OF THE AXIS OF THE INVERTED SURFACE TROUGH. THIS WOULD PLACE LIKELY THUNDERSTORMS FROM THE SOUTHERN TIER NORTHEASTWARD THROUGH THE GENESEE VALLEY AND INTO THE SOUTHERN NORTH COUNTRY. NORTH OF THE BOUNDARY SHOWERS...AND POSSIBLY A THUNDERSTORM THROUGH THE DAY. THIS BOUNDARY WILL SLOWLY PUSH NORTHWARD AND WITH SURFACE CONVERGENCE OF THE SOUTHERLY FLOW SOUTH OF THE BOUNDARY AND NORTHEAST FLOW NORTH OF THE BOUNDARY...SHOWERS AND POSSIBLY A THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE CWA NEAR LAKE ONTARIO. WINDS ALOFT REMAIN PRETTY LIGHT STILL ON MONDAY AND MONDAY NIGHT. THE INCREASING MOISTURE FEEDING INTO THE SLOW MOVING STORMS...WHICH WHEN COMBINED WITH THE SATURATED GROUND FROM RECENT RAINS FLOODING ISSUES MAY AGAIN BE A CONCERN. ON TUESDAY THE INVERTED SURFACE TROUGH WILL LINGER ACROSS OUR CWA WITH A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS. WILL AGAIN BRING THE HIGHEST POPS ACROSS THE REGION IN THE AFTERNOON AND EARLY EVENING WHEN INSTABILITY WILL BE GREATEST. TEMPERATURES THIS TIME PERIOD WILL AVERAGE CLOSE TO NORMAL. HIGHS ON MONDAY AND TUESDAY WILL BE IN THE 70S WITH OVERNIGHT LOWS IN THE LOW TO MID 60S. WITH DEW POINTS STILL REMAINING HIGH IN THE LOW 60S THERE WILL BE THE POSSIBILITY FOR SOME PATCHY FOG EACH NIGHT ESPECIALLY IN AREAS THAT RECEIVE AFTERNOON OR EVENING SHOWERS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... THE START OF THIS PERIOD WILL BE UNSETTLED WITH A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS. HOWEVER AS THE WEEK PROGRESSES TOWARDS THE WEEKEND A POSSIBLE IMPROVEMENT WILL BE SEEN WITH INCREASING AMOUNTS OF SUNSHINE...THOUGH WE WILL KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS. ON WEDNESDAY...BOTH THE 12Z GFS AND 12Z ECMWF ARE IN GOOD AGREEMENT WITH A CLOSED LOW OVER THE WESTERN CORN BELT STATES...AND RIDGE OF HIGH PRESSURE OVER THE WEST AND JUST OFF THE ATLANTIC COASTLINE. ANOTHER SURGE OF MOISTURE FROM THE GULF OF MEXICO AND BETWEEN THE CLOSED LOW AND THE RIDGE TO OUR EAST WILL SURGE NORTHWARD AND CROSS THE NORTHEAST. THIS SURGE OF MOISTURE WILL AGAIN RISE OUR PWATS UPWARDS TOWARDS 1.75 INCHES OR GREATER. DAYTIME INSTABILITY ON WEDNESDAY COUPLED WITH THE SURGE IN MOISTURE WILL LEAD TO AN ENVIRONMENT SUPPORTING SHOWERS AND THUNDERSTORMS. INSTABILITY ON WEDNESDAY WILL BE FOUND GREATEST OVER INTERIOR SECTIONS OF WNY AND AGAIN THROUGH THE INTERIOR NORTH COUNTRY. A LIGHT SOUTHWEST STABILIZING FLOW OFF LAKE ERIE AND ONTARIO MAY KEEP AREAS IMMEDIATELY DOWNWIND OF BOTH LAKES DRY THROUGH THE AFTERNOON HOURS...WITH CONVECTION FORMING ALONG LAKE BREEZES THROUGH THE AFTERNOON HOURS. WITH MOISTURE CONTINUING TO SURGE NORTHWARD THROUGH THE NIGHT WILL CONTINUE WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION. IT WILL BE MUGGY WEDNESDAY NIGHT TOO WITH DEWPOINTS LIKELY TO REMAIN IN THE MID TO UPPER 60S THROUGH THE NIGHT. ON THURSDAY THE CLOSED LOW WILL BEGIN TO SHIFT NORTHEASTWARD AND BECOME AN OPEN WAVE. THIS WILL VEER THE FLOW ACROSS THE EASTERN GREAT LAKES SSW WEDNESDAY TO MORE SW ON THURSDAY. THIS SUBTLE SHIFT MAY ALLOW FOR SOME DRIER AIR TO REACH FAR WNY...THOUGH DEEP MOISTURE AND PWATS 1.50 TO 1.75 INCHES WILL REMAIN OVER INTERIOR WNY AND INTO CNY. WILL CONTINUE THE LIKELY POPS FOR THURSDAY ACROSS THE GENESEE VALLEY AND INTO CNY...WITH THE POSSIBLY DRIER AIR PUSHING EASTWARD BRING JUST A LOWER CHANCE FOR CONVECTION THURSDAY. WITH THIS SUBTLE CHANGE IN THE WIND FLOW THURSDAY A SOUTHWEST WIND OFF LAKE ERIE...AND ONTARIO WILL BE MORE LIKELY...WITH THIS SOUTHWEST FLOW BRINGING A STABLE AIRMASS INLAND LIMITING THUNDERSTORMS OVER THE NORTHWESTERN NIAGARA FRONTIER AND NORTHERN JEFFERSON COUNTY. FRIDAY AND SATURDAY THE OPEN WAVE SHIFTS NORTHEASTWARD AND SLIDES BY TO OUR NORTH. HOWEVER THE 12Z GFS AND 12Z ECMWF DIFFER ON WHETHER THE SOUTHERLY FLOW OF DEEP MOISTURE CONTINUES...OR IS FARTHER TO THE EAST. THE NEW GFS COMING IN SUGGESTS THAT SOUTHERLY FLOW OF WARM MOIST AIR CONTINUES WITH CONTINUING SHOWERS AND THUNDERSTORMS EACH DAY. THE ECMWF IS A LITTLE DRIER...WITH THE FLOW MORE SOUTHWESTERLY...AND A CONFLUENT FLOW OVER THE EASTERN GREAT LAKES REGION BETWEEN THE NORTHERN JET STREAM AND THE BROAD RIDGE TO OUR EAST. FOR NOW WILL CONTINUE WITH CONTINUITY...AND THAT BEING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL THE MODELS BECOME CLEARING ON THE POSITION ON MOISTURE. THOUGH WE WILL BE UNDER THE INFLUENCES OF THE UPPER LEVEL TROUGH...AND HAVE A GOOD DEAL OF CLOUDS AROUND TO START THE TIME PERIOD A SOUTHERLY FLOW OF WARM AIR WILL ALLOW TEMPERATURES THIS PERIOD TO AVERAGE CLOSE TO NORMAL. THERE MAY BE A SLIGHT WARMING TREND TOWARDS THE END OF THE PERIOD AS THE TROUGH EXITS AND HEIGHTS SLOWLY BUILD AND POSSIBLE INCREASING AMOUNTS OF SUNSHINE. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... EARLY THIS EVENING...SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO LIFT NORTH FROM THE SOUTHERN TIER INTO THE MIDDLE GENESEE VALLEY AND FINGER LAKES. MEANWHILE...OTHER ISOLATED TO SCATTERED SHOWERS WILL BE FOUND ACROSS THE UPPER SAINT LAWRENCE VALLEY...AND ALONG A LAKE BREEZE CONVERGENCE ZONE NORTHEAST OF LAKE ERIE. WHILE THESE COULD PRODUCE SOME BRIEF LOCALIZED REDUCTIONS TO MVFR IN THE ABOVE AREAS...FOR THE MOST PART THESE WILL STAY AWAY FROM THE TAF SITES WHILE ALSO GENERALLY DIMINISHING WITH THE LOSS OF HEATING. OTHERWISE...EXPECT CONDITIONS TO REMAIN VFR THIS EVENING. OVERNIGHT...ANY LEFTOVER SHOWERS WILL GENERALLY END WITH FURTHER NOCTURNAL STABILIZATION...ALTHOUGH SOME VERY ISOLATED ACTIVITY STILL CANNOT BE TOTALLY RULED OUT GIVEN THE RATHER MOIST NATURE OF OUR AIRMASS. SPEAKING OF WHICH...ABUNDANT LOW LEVEL MOISTURE WILL REMAIN IN PLACE...AND THE BOUNDARY LAYER FLOW IS EXPECTED TO BECOME MORE NORTHEAST LATE TONIGHT AND EARLY SUNDAY. THIS MAY WELL PROMOTE STRATUS DEVELOPMENT ACROSS WESTERN NY...WITH IFR CIGS BECOMING MORE LIKELY TOWARD MORNING. PATCHY FOG SHOULD ALSO DEVELOP...WITH AREAS OF MVFR/IFR VSBY DEVELOPING. THE MOST WIDESPREAD AND DENSE FOG IS LIKELY TO BE FOUND ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES. ONCE WE GET INTO SUNDAY...SHOWERS WILL SLOWLY INCREASE IN COVERAGE AGAIN WITH INCREASING DAYTIME HEATING AND INSTABILITY...ESPECIALLY INLAND FROM THE STABILIZING EFFECTS OF THE LAKES. THE BEST COVERAGE DURING THE AFTERNOON SHOULD BE ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER...FINGER LAKES... AND TUG HILL/WESTERN ADIRONDACKS... WITH LOCALIZED MVFR/IFR POSSIBLE WITHIN ANY HEAVIER SHOWERS. OTHERWISE...LOW STRATUS WITH AREAS OF IFR CIGS DURING THE MORNING SHOULD IMPROVE BACK TO VFR BY EARLY TO MID AFTERNOON WITH DAYTIME HEATING AND MIXING. OUTLOOK... MONDAY THROUGH THURSDAY...VFR TO MVFR. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WITH ASSOCIATED MVFR/IFR EACH DAY. && .MARINE... A TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE EASTERN GREAT LAKES THROUGH THE WEEKEND AND MUCH OF NEXT WEEK. WINDS WILL BE LIGHT THROUGH THE PERIOD WITH RELATIVELY FLAT WAVE ACTION. && .CLIMATE... THE MONTH OF JUNE HAS BEEN VERY WET ACROSS NEW YORK STATE. OUR THREE CLIMATE SITES ARE ALL WELL ABOVE NORMAL JUNE RAINFALL...AND EITHER HAVE...OR ARE NEARING A TOP 10 WETTEST JUNE ON RECORD. BELOW ARE THE WETTEST JUNE MONTHS ON RECORD FOR BUFFALO... ROCHESTER AND WATERTOWN. UPDATED TO INCLUDE RAIN FROM FRIDAY JUNE 28TH. BUFFALO.. 1 9.67 1928 2 9.52 1892 3 8.36 1987 4 8.13 2010 5 7.83 1989 6 7.01 2013 ROCHESTER.. 1 8.14 1922 2 7.11 1998 3 6.77 1980 .. 8 6.25 2009 9 6.06 1905 10 5.94 2010 11 5.82 2013 WATERTOWN.. 1 6.22 1982 2 6.06 2010 3 6.01 2013 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK/JJR SHORT TERM...THOMAS LONG TERM...THOMAS AVIATION...HITCHCOCK/JJR MARINE...HITCHCOCK CLIMATE...THOMAS/APFFEL
Hazardous weather outlook, Jun 29, 5:08 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT SAT JUN 29 2013 NYZ001>008-010>014-019>021-085-300915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 508 AM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE SLOW MOVING TODAY...WITH LOCALIZED RAINFALL AMOUNTS OF ABOUT AN INCH POSSIBLE. WHILE THIS WOULD NOT NORMALLY BE ENOUGH TO CAUSE FLOODING...RAINFALL YESTERDAY HAS LEFT SOME AREAS PARTICULARLY VULNERABLE TO HEAVY RAINS. SHOWERS WILL CONTINUE TO BEAR WATCHING...ESPECIALLY IN AREAS WHICH GOT HEAVY RAINS YESTERDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MOISTURE FOCUSING ALONG A STALLED FRONT WILL RESULT IN SHOWERS AND THUNDERSTORMS SUNDAY THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE MAY BRING LOCALLY HEAVY DOWNPOURS...AND CONSIDERING THE RECENT WET CONDITIONS...SOME LOCATIONS WILL CONTINUE TO BE VULNERABLE TO FLOODING. HEAVY RAINS ARE EXPECTED TO BE FAIRLY ISOLATED IN NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-300915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 508 AM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, Jun 29, 8:24 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
824 PM EDT SAT JUN 29 2013
NYZ013-014-300130-
LIVINGSTON NY-ONTARIO NY-
824 PM EDT SAT JUN 29 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR DANSVILLE...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL LIFT NORTHEAST ACROSS SOUTHERN LIVINGSTON COUNTY AND
SOUTHERN ONTARIO OCUNTY THROUGH 9:30 PM...POSISBLY PRODUCING OVER AN
INCH OF RAIN FOR SITES SUCH AS DANSVILLE...SPRINGWATER AND NAPLES.
THIS STORM WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4260 7792 4280 7762 4278 7725 4276 7726
4276 7731 4266 7736 4257 7737 4257 7765
4254 7766 4253 7771 4248 7771 4247 7774
RSHSpecial weather statement, Jun 29, 8:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
825 PM EDT SAT JUN 29 2013
NYZ013-014-300130-
LIVINGSTON NY-ONTARIO NY-
825 PM EDT SAT JUN 29 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR DANSVILLE...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL LIFT NORTHEAST ACROSS SOUTHERN LIVINGSTON COUNTY AND
SOUTHERN ONTARIO COUNTY THROUGH 9:30 PM...POSSIBLY PRODUCING OVER AN
INCH OF RAIN FOR SITES SUCH AS DANSVILLE...SPRINGWATER AND NAPLES.
THIS STORM WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4260 7792 4280 7762 4278 7725 4276 7726
4276 7731 4266 7736 4257 7737 4257 7765
4254 7766 4253 7771 4248 7771 4247 7774
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:24 PM EDT | Special Weather Statement | BUF | Livingston | 66 min |
| Jun 30, 5:30 AM EDT | Dense Fog Advisory | BUF | Allegany, Cattaraugus, Chautauqua | 4 hr |
| Jun 30, 4:43 PM EDT | Special Weather Statement | BUF | Cattaraugus | 47 min |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.